Flu , Pneumococcal and Steriod vaccines

  1. With the flu season upon us, various numbers of patients are receiving the Flu and Pneumococcal vaccines. Lately I have heard of patients receiving both injections in the same arm and having problems a couple of weeks later. Arms present with edema , fever, and erythema. My father received his flu vaccination and an injection of Depo Medrol in the same arm. I have concerns. I was taught to give two, three injections at different sights. I was, also, taught not to give flu, pneumococcal, and steriods at the same time--instructed patients to return at least two weeks later to receive the other injection. Please advise--I hope I'm not misguided. Thanks for any advise. Hope everyone had a Happy Thanksgiving and looking forward to a beautiful Christmas!
    •  
  2. 1 Comments

  3. by   P_RN
    My doc says I'm too "young" to have the pneumovax, but I'm with you about using the same site. How on earth could you tell which shot was the one causing a potential reaction?

close